Hail, Marshall
- When
- April 18, 4:15 PM CST
- Where
- Marshall County, 2 mi ENE of Albertville
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.283, -86.183
Quarter size hail was reported.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 18, 2:30 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 330 PM CDT TUE APR 18 2006 .DISCUSSION... ANOTHER RECORD BREAKING WARM DAY THUS FAR ACROSS THE TENNESSEE VALLEY. HIGH TEMPS THUS FAR HAVE EXCEEDED THE OLD RECORD AT MUSCLE SHOALS...AND HAVE PROBABLY TIED IT LOCALLY. OTHER ITEMS ON THE AGENDA INCLUDE THE CHANCE OF STRONG TO SEVERE THUNDERSTORMS. SURFACE DEWPOINTS HAVE TRIMMED BACK FROM READINGS NEAR 70 OVER NW ALABAMA TO THE MID 60S. THIS HAS SURFACE BASED CAPES IN THE 2500-3000 KJ RANGE...AND LIFTED INDEXES -5C. VERTICAL WIND SHEAR IS ON THE LOWER RANGE WITH 0-3KM HELICITIES STILL A RESPECTABLE 150-200 M/S. THE CLOSE IN VISIBLE AND SHORT WAVE INFRARED CHANNEL INDICATED SOME HIGH CU/ACCAS MOVING OVER THE REGION. ON A BIGGER PICTURE...DRY AIR NOTED VIA WATER VAPOR SATELLITE WAS SLIDING EAST...AS TROUGHING OUT WEST SLOWLY NEARS THE REGION. FOR THE SHORTER TERM...A NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THURSDAY. PER THE CONVECTION THREATS...SHOWERS AND A FEW T-STORMS ARE POSSIBLE THIS EVENING MAINLY DIURNALLY DRIVEN. AN AREA OF STRONG TO SEVERE CONVECTION IS FORECAST TO DEVELOP OVER THE MISSOURI REGION LATE THIS AFTERNOON AND EVENING...AND MOVE TOWARD THE VALLEY DURING THE OVERNIGHT. THIS WILL PRESENT ANOTHER RISK OF STRONG TO SEVERE STORMS LOCALLY. MODEL TIMING ON WHEN...AND IF THESE STORMS WILL AFFECT THE AREA WAS ACROSS THE BOARD. DURATION RANGED FROM ALL NIGHT FROM THE NGM...THE GFS STARTING PRECIP OVERNIGHT...AND THE ETA DELAYING RAINS UNTIL DAYBREAK WED. THE WRF LOOKED LIKE A GOOD COMPROMISE...BRINGING THE RAINS HERE AFTER MIDNIGHT. THIS LOOKS REASONABLE CONSIDERING THE STORMS OUT WEST WILL LIKELY HOLD TOGETHER AND DO MOVE FASTER THAN MODEL OUTPUT SOMETIMES SHOWS. WEDNESDAY...THE FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY. WITH MORE MOISTURE AND CLOUDS...TEMPS ON WEDNESDAY AND BEYOND SHOULD GO ON A COOLING TREND TO NEAR NORMAL LEVELS. WILL KEEP A CHANCE OF SHOWERS AND T-STORMS... SOME SEVERE IN THE FORECAST ON WEDNESDAY. INSTABILITIES AND SHEAR SUGGESTS ISOLATED TORNADOES ARE POSSIBLE...IN ADDITION TO T-STORM WINDS AND SEVERE HAIL. AN UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS THE TENNESSEE VALLEY INTO THE UPCOMING WEEKEND AND NEXT WEEK. THUS A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN THE FORECAST. INTER-MODEL COMPARISONS AND CONTINUITY ARE NOT TOO GOOD IN THE EXTENDED...WITH UPPER LEVEL BLOCKING IN PLACE. THE BLOCKING SHOULD RELAX INTO NEXT WEEK WITH A MORE PROGRESSIVE PATTERN BECOMING ESTABLISHED. A COLD FRONT PASSING ACROSS THE REGION ON SATURDAY WILL BRING A GOOD CHANCE OF RAINS. COLD AIR ADVECTION SHOULD NOT BE AS STRONG AS THE GFS SHOWS...THUS HIGH TEMPS ONLY TO THE MID 70S FOR EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 64 84 64 81 / 40 30 30 20 SHOALS 65 85 62 81 / 40 30 20 20 CULLMAN 65 85 64 82 / 40 30 20 20 FAYETTEVILLE 64 82 61 80 / 40 40 30 20 FORT PAYNE 61 81 60 81 / 40 40 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && RSB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 103 PM CDT TUE APR 18 2006 ALZ001>010-016-TNZ076-096-097-190315- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 103 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING HOURS AS A FRONTAL BOUNDARY...DRAPED ACROSS THE AREA...INTERACTS WITH VERY WARM AND MOIST AIR. CONDITIONS ARE FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME STRONG TO SEVERE WITH THE MAIN THREATS BEING SMALL HAIL...GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY BRIEF HEAVY DOWNPOURS. A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MIDDLE MISSISSIPPI VALLEY BY TONIGHT AND IS EXPECTED TO TREK SOUTHEAST TOWARD THE TENNESSEE VALLEY OVERNIGHT. THE SOUTHERN PORTION OF THIS THUNDERSTORM ACTIVITY MAY AFFECT THE TENNESSEE VALLEY AROUND DAYBREAK...PRIMARILY IMPACTING LOCATIONS NORTH OF THE TENNESSEE RIVER AND EAST OF I-65. A FEW STRONGER STORMS CONTAINING GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A LOW PRESSURE SYSTEM IS EXPECTED TO BRING MORE SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY TOMORROW AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MOST PROBABLE THREATS WITH THE STRONGEST THUNDERSTORMS...BUT THERE IS ALSO AN OUTSIDE CHANCE FOR AN ISOLATED TORNADO OR TWO. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL ACCOMPANY ANOTHER COLD FRONT ON FRIDAY AND SATURDAY. UNSETTLED WEATHER IS EXPECTED INTO EARLY NEXT WEEK AS A FRONTAL BOUNDARY REMAINS NEAR THE TENNESSEE VALLEY. THIS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 353 PM CDT TUE APR 18 2006 ALZ008-182145- MARSHALL- 353 PM CDT TUE APR 18 2006 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 445 PM CDT... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES WEST OF GRANT...OR 10 MILES NORTH OF GUNTERSVILLE...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCALIZED FREQUENT LIGHTNING IS ALSO EXPECTED. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HEBRON. GRANT. COLUMBUS CITY. IF ON OR NEAR LAKE GUNTERSVILLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 401 PM CDT TUE APR 18 2006 ALZ007-016-182145- CULLMAN-MORGAN- 401 PM CDT TUE APR 18 2006 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN AND MORGAN COUNTIES UNTIL 445 PM CDT... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FALKVILLE...OR 10 MILES NORTH OF CULLMAN...MOVING EAST AT 20 MPH. DIME SIZE HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLE SPRINGS. EVA. FAIRVIEW. BAILEYTON. HULACO. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. KULA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
423 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL GRANT 34.52N 86.25W
04/18/2006 M0.75 INCH MARSHALL AL TRAINED SPOTTER
&&
24The Northeast Alabama radar (KHTX), 73 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported.
Quarter size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503225, 5499484.